1. A nurse is caring for a client who has breast cancer and reports pain 1 hr after administration of prescribed morphine 10 mg IV. Which of the following ... [Show More] medications should the nurse expect to administer?
a. Naloxone IV
b. Morphine tablet
c. Lidocaine patch
d. Fentanyl transmucosal
2. A nurse is providing teaching to a client who has a new prescription for clozapine. Which of the following statements should the nurse include in the teaching?
a. Notify your provider if you develop a fever while taking this medication
b. Diarrhea is a common adverse effect of this medication
c. Ringing in the ears is an expected adverse effect of this medication
d. You might experience weight loss while taking this medication
3. A nurse is assessing a client after administering phenytoin IV bolus for a seizure. Which of the following findings should the nurse identify as an adverse effect of the medication?
b. Red man syndrome
c. Hypoglycemia d. Hypotension
4. A client who has active TB and is taking rifampin reports that his urine and sweat have developed a red-orange tinge. Which of the following actions should the nurse take?
a. Document this as an expected finding
b. Prepare the client for dialysis
c. Check the client’s liver functions
d. Instruct the client to increase his fluid intake
5. A home health nurse is visiting a client who has heart failure and a prescription for furosemide. The nurse identifies that the client has gained 2.5 kg since the last visit 2 days ago. Which of the following actions should the nurse take first?
a. Notify the provider of the client’s weight gain b. Determine medication adherence by the client
c. Encourage the client to dangle the legs while sitting in a chair
d. Teach the client about food low in sodium
6. A nurse is caring for a client who is taking tamoxifen to treat breast cancer. The nurse should identify which of the following manifestations as an adverse effect of this medication?
a. Constipation b. Hot flashes
c. Urinary frequency
7. A nurse is assessing a client who reports taking over-the-counter antacids. Which of the following findings should the nurse identify as a manifestation of hypercalcemia?
b. Decreased urine output
c. Positive Trousseau’s sign d. Constipation
8. A nurse is preparing to administer medications to a client and discovers a medication error. The nurse should recognize that which of the following staff members is responsible for completing an incident report?
a. The quality improvement committee
b. The nurse who caused the error
c. The charge nurse
d. The nurse who identifies the error
9. A nurse is consulting a formulary about a client’s new prescription for raloxifene. The nurse should identify that this medication is used for which of the following conditions?
c. Deep-vein thrombosis
d. Urinary tract infection
10. A nurse is caring for a client who has a respiratory infection and is receiving an antibiotic. Which of the following medications puts the client at risk for developing hearing loss?
a. Ciprofloxacin b. Gentamicin
d. Penicillin G [Show Less]